MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION
Model Number 198-35L
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the pre-use check, leakage of air from the cuff was observed.No patient injury was reported.
 
Additional Manufacturer Narrative
No lot number was provided; therefore, device history record review could not be performed.A product sample and three (3) photos were received for evaluation.Visual and functional testing were performed.Visual inspection found a cut in blue cuff in photo 3 and a cut in the blue cuff was found on the sample.Functional testing found a leak was detected in blue cuff.The root cause of the reported issue could not be determined as controls for detection were verified to detect leaks.
 
Additional Manufacturer Narrative
Other text: no lot number was provided; therefore, device history record review could not be performed.A product sample and three (3) photos were received for evaluation.Visual and functional testing were performed.Visual inspection found a cut in blue cuff in photo 3 and a cut in the blue cuff was found on the sample.Functional testing found a leak was detected in blue cuff.The root cause of the reported issue could not be determined as controls for detection were verified to detect leaks.
 
Additional Manufacturer Narrative
Other, other text: no lot number was provided; therefore, device history record review could not be performed.A product sample and three (3) photos were received for evaluation.Visual and functional testing were performed.Visual inspection found a cut in blue cuff in photo 3 and a cut in the blue cuff was found on the sample.Functional testing found a leak was detected in blue cuff.The root cause of the reported issue could not be determined as controls for detection were verified to detect leaks.

Brand Name
PORTEX
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
7-15-26 fukushima,
minneapolis, MN 55442
MDR Report Key13195367
Report Number3012307300-2022-00321
Device Sequence Number17653965
Product Code CBI
UDI-Device Identifier15019315058615
UDI-Public15019315058615
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K953483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number198-35L
Device Catalogue Number198-35L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer08/05/2022
08/05/2022
08/05/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date09/03/2022
09/03/2022
09/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown